• steakprincess steakprincess
    November 16, 2008
    Can someone tell me how the hair losing process works during taxotere/cytoxan treatments?
    steakprincess steakprincess
    November 16, 2008

    I started losing my hair just before my 2nd Round and I am about to do my 3rd Round on Wednesday.  Does the hair continue to fall out.  It seems like it is growing at the same time.  I have never lost it to where I am completely soft like a baby's behind.  LOL Anyone have an answer for me?

    READ MORE

FROM OUR EXPERTS

  • Phyllis Johnson
    Health Guide
    November 16, 2008
    Phyllis Johnson
    Health Guide
    November 16, 2008

    I didn't have exactly the same chemos you have.  On Adriamycin/Cytoxan I lost ALL my hair except for my eyebrows and eyelashes within about a two week period.  The eyebrows and eyelashes thinned, but didn't disappear completely.  I was told that the Taxol I had after the AC combo didn't always cause baldness, but it wiped out my eyebrows and eyelashes leaving me completely bald for a while.  If you have some new hair coming in, maybe you won't continue to get balder.  As with all chemo side effects, there will be some variation from person to person.  My hair started growing back within a few weeks of completing chemo.


FROM OUR COMMUNITY

  • Angi November 17, 2008
    Angi
    November 16, 2008

    Everyone responds differently to chemo, but through my own experience and that of those I know - we all lost are hair after the 2nd treatment or approx. 3rd week.  I had cut my hair short(er) in anticipation of it - then it just started falling out in clumps so I shaved my head.  But it also started growing in just after I finished my 4th and final session - so in a way I never went fully bald, though I did have large bald patches and little peach fuzz in other spots!

     

    I've heard the stories about your hair returning in a different color, texture, style - but that's not always the case.  Someone once told me that once it grows back in to immediately shave it again and it will grow back better.  Didn't happen.  I've been cursed with the same coarse, curly, thick, blonde hair since birth.  I'd love for my hair to come in straight, but I think that such tales are myths really.  LOL.  Besides, everyone is different and responds differently.  So there's really no telling what your journey will be like.  But good luck to you - fingers crossed that you get exactly what you want!

    Angi

    READ MORE
  • Portia November 17, 2008
    Portia
    November 16, 2008

    Hello Steakprincess

     

    I too am living with it.  Two years out past diagnosis and treatment.  After about three weeks of starting chemo, (Adremycin/cytoxan) my hair started falling out.  I had a hair dresser friend come and cut it really short because it was so upsetting.  It finally all fell out after another couple of weeks. The other notable thing was that my scalp was very sensitive.  Once all my hair fell out, I made some very light fleece caps which I wore almost all the time, they could we worn alone or under scarves but kept my head warm.  I live in New England and even though it was summer time, my head was cold all the time.  My eyelashes and eyebrows never changed.  You may react differently.  When my hair grew back it was very thick and extremely curly, even though it had been curly before, it was a lot curlier.  Then after a while the curl seemed to fade with time.  I also had more gray hair when it grew back but I didn't care because I was so happy to have hair again.   It didn't start to grow back until about 6or 7 weeks after I'd finished chemo.   Good luck and know that you will get through it all. 
    Portia

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.